| Home | Article Database | Fun Stuff | Resources | Tools & Calculators | Search HY


Ask the Mental Health Expert Archives 2001-2004

Expert Home  |  Archives by Date  |  Search Expert Archives  |  For Professionals  |  For Consumers


Week of July 29, 2002

    Question: I'm seeking information on Tiagabine used to panic disorder. I have recently started using it as a adjunct to Effexor XR. I can't seem to find any research on this treatment protocol. I am interested in any information (case studies), etc. Can you help?    Dr. Pies' Answer


    Question: I am a 33-year-old female and I have had a recurring situation which happens every few years. What happens is that I will see something very funny and laugh until I am teary eyed and the 'funny' seems to disappear and I'm crying and filled with sorrow. This also happens when I'm frightened - I will cry and then and then alternate between laughing and crying uncontrollably. It happened tonight for the first time in ages and my husband also saw it for the first time. I am pregnant and it matters to me to find out what was going on. I don't want my child to witness it because it is quite bizarre. Have you heard of this before and do you know why and what can help?    Dr. Pies' Answer


    Question: I have bipolar disorder that is well managed. I am in the process of going through menopause but without disturbing symptoms, no hot flashes but no periods for 5 months. The doctor wants me to be on a plant derived hormone replacement therapy (HRT) but I have read that HRT might not be indicated with clinical depression. Can you give me any advise?    Dr. Pies' Answer